I have a problem with Valium.

frisas45

frisas45

Well-known member
Joined
Mar 22, 2019
Messages
134
Location
South Korea
That's the only thing the doctor could give me (I'll explain it in a moment- if you read on). I take Lithium, Ativan, and Blonanserin (a rare antipsychotic that is not available in the West). They calm me down to sleep during nights, but I start panicking during days.

For someone who don't understand about me, here's my background before I start with my Valium rant:

I suffer from bipolar disorder and that shit led me to paranoid personality disorder. I used to get really frightened when I hear someone angry, or children crying. I don't know why, but Lithium and Blonanserin lowered the symptom down.
But I still have panic attacks and vomit. I also have fear of vomiting on certain places (such as buses) and vomit even worse.

My panic attacks happened from early January to May, when my mother went nuts due to her delusional disorder (persecutory delusions). She would scream, shout, and rant about people coming after her. She was so tortured into her disorder that she didn't want to live anymore. She thought about dying, and that freaked me out. I thought, what if she actually dies? What would my family react? How am I suppose to find a place to work? Thoughts raced my mind as I began to worry.

But with the right treatment, she recovered. I had peace for two months.

But my grandmother's over 90, and had health problems. That made her worry more. I pushed myself not to make her worse by taking care of MY health. But it backfired. I went worse and vomited due to intense anxiety, and drove her to panic also. I was so scared of giving her burdens that I freaked out. I didn't want her to relapse.

I went to my psychiatrist to get my anxiety treated. He gave me some pills that would helped me during Spring, but this pill had problems.

Now, to my rant:

During January through Spring, Valium helped me reduce my anxiety to a colossal degree. But as May rolled around, this Valium had no effect on me. I couldn't calm the excessive anxiety that I went through. I tried other pills such as Effexor, but it made me angrier, so the doctor could only give me Valium. So I quit any anxiety meds this July. But When I went to my doctor yesterday due to my recurring anxiety, I should've pleaded with him to give me other pills rather than Valium or other benzodiazepines. They can't do SQUAT against my anxiety. I need something like Prozac or Remeron. Or Klonopin and maybe Ativan (it is a type of benzodiazepine, but much better) I took Valium today and yesterday, but it's little to no effect, just like May. Although the tolerance level of these pills had worn off after a month, I still can't get it to work again. You know, these pills work almost immediately after taken.

I called a mental health hotline today. She said I need at least a week of taking them in order to work, and my mother won't relapse since she is properly medicated. When she went nuts this January, she wasn't being medicated and she went through a lot of stress due to my mental health. Now, she takes proper meds often.

Although I believe that the latter part may be right, Valium may not work. I may need to pop some more Ativan after getting prescribed from a doctor.
 
R

Rea

Member
Joined
Sep 4, 2019
Messages
13
Location
The Netherlands
Hi, I am not a doctor but the treatments with benzodiazepines are usually temporary and only for short period of times because you can easily get used to it and you need a stronger dose in order to have the same effect and this can lead to addiction.

Indeed you say that, for some months, Valium helped you to reduce your anxiety and now is not working anymore because probably your body is getting used to it.
There is just one thing that I don't understand from your story: is your doctor still prescribing you benzodiazepines or does he/she wants to give you also the Prozac or Remeron?

You say that you are also taking other medications, so it's really hard to give you proper advice on what you should do without being a psychiatrist...
 
frisas45

frisas45

Well-known member
Joined
Mar 22, 2019
Messages
134
Location
South Korea
Hi, I am not a doctor but the treatments with benzodiazepines are usually temporary and only for short period of times because you can easily get used to it and you need a stronger dose in order to have the same effect and this can lead to addiction.

Indeed you say that, for some months, Valium helped you to reduce your anxiety and now is not working anymore because probably your body is getting used to it.
There is just one thing that I don't understand from your story: is your doctor still prescribing you benzodiazepines or does he/she wants to give you also the Prozac or Remeron?

You say that you are also taking other medications, so it's really hard to give you proper advice on what you should do without being a psychiatrist...
The doctor is giving me benzodiazepines because most of anxiety pills are antidepressants. I tried them before, and it made my anger worse. BEsides, I have a high liver enzyme. This means, the pills shouldn't affect my liver.
 
Top